Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 11, NWS Omaha, NE

May 10, 2016Pottawattamie County, Iowa

NWS Omaha, NE issued this river flood warning at May 10, 2016, 4:33 AM CDT for Pottawattamie County, Iowa. It took effect at May 10, 2016, 6:57 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 10, 2016, 4:33 AM CDT (09:33 UTC)
In effect from
May 10, 2016, 6:57 AM CDT
Expired
May 11, 2016, 10:04 AM CDT
In force
27 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Pottawattamie County, IA

The radar

The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Nishnabotna River near Hancock (HNKI4). The gauge peaked at 12.95 ft at May 10, 2016, 12:00 PM CDT.

actionminormoderate510152005/1005/1105/12
Action stage
12 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06807410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 9, 11:31 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, May 9, 11:31 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1131 PM CDT MON MAY 9 2016

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 257 PM CDT MON MAY 9 2016

UPPER LOW CURRENTLY OVER SOUTHEAST SOUTH DAKOTA WILL CONTINUE
TO OPEN AND BECOME A NEGATIVELY TILTED TROUGH WITH THE TROUGH
AXIS EXTENDING FROM THE WESTERN DAKOTAS INTO WESTERN
MISSOURI/WESTERN IOWA BY 06Z TONIGHT. A SMALL EMBEDDED VORT MAX
OVER NORTH CENTRAL NEB/SOUTH CENTRAL SOUTH DAKOTA SEEN ON
SATELLITE LOOPS HAS INITIATED SCATTERED TSTMS OVER NORTHEAST
NEBRASKA THIS AFTERNOON. THESE CONTINUE TO MOVE NORTH INTO
SOUTHEAST SOUTH DAKOTA WITH POTENTIAL FOR SMALL HAIL. OTHER
SCATTERED CONVECTION CONTINUES TO DEVELOP ALONG REMNANT OUTFLOW
BOUNDARIES ACROSS THE REGION AND AGAIN...SMALL HAIL WILL BE THE
PRIMARY THREAT THROUGH THE EVENING. BULK SHEAR VALUES REMAIN
FAIRLY WEAK AND DESPITE MLCAPE OF AROUND 1000-1500J/KG. EXPECTING
QUICK UPDRAFTS THAT PRODUCE SMALL HAIL BEFORE THEY WEAKEN AND
DISSIPATE.

THE UPPER TROUGH AXIS WILL SWING EAST OF OUR AREA BY
MORNING...WITH QUIET CONDITIONS FOR MUCH OF TUESDAY. ANOTHER VORT
LOBE WILL ROTATE INTO THE AREA TUESDAY EVENING GIVING THE REGION
ANOTHER GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG AND NEAR
AN EWD MOVING LOW LEVEL BOUNDARY. SHOWERS MOVE EAST OF THE AREA
BY WEDNESDAY NIGHT AS THE UPPER TROUGH AXIS DRIFTS EAST OF THE
REGION. SFC HIGH PRESSURE WILL BUILD INTO THE AREA BY THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 257 PM CDT MON MAY 9 2016

AREA WILL BE IN NORTHWESTERLY FLOW AT THE START OF THE PERIOD WITH
TEMPERATURES REMAINING BELOW NORMAL THROUGH THE WEEKEND. A WEAK WAVE
WILL DROP THROUGH THE FLOW WHICH COULD PRODUCE A FEW SHOWERS ON
FRIDAY. 850MB TEMPS FLIRT WITH -3C IN OUR NORTHERN AND EASTERN
CWA BY SATURDAY MORNING AND SO WILL BE WATCHING SATURDAY MORNING
LOWS CLOSELY FOR ANY SIGN OF FREEZING SFC TEMPS. A 1024MB SFC
HIGH WILL MOVE IN THROUGH THE DAY SATURDAY WHEN WE HAVE COOL HIGHS
IN THE UPPER 50S TO AROUND 60. RETURN FLOW AND WARM AIR ADVECTION
SET UP AROUND THE HIGH BY LATE SUNDAY. A COUPLE OF WEAK MID LEVEL
WAVES ARE FORECAST TO DROP THROUGH INCREASING ZONAL FLOW. WILL
CARRY LOW CONFIDENCE POPS INTO DAY 7.

&&

.AVIATION...(06Z TAFS FOR KOMA...KLNK...KOFK THROUGH 06Z WEDNESDAY)
ISSUED AT 1128 PM CDT MON MAY 9 2016

KOFK IS EXPECTED TO SEE SOME CHANCE OF MVFR CIGS AND VSBYS IN
THUNDERSTORMS THROUGH ABOUT 08Z. ALL THREE SITES MAY SEE A PERIOD
OF MVFR VSBY IN FOG PRIOR TO SUNRISE FROM AROUND 10Z-14Z. VFR
CONDITIONS EXPECTED TO THEN PREVAIL BEYOND 14Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...KERN
LONG TERM...KERN
AVIATION...FOBERT
Hazardous weather outlook, May 9, 5:39 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
539 PM CDT MON MAY 9 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
539 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING
WITH SEVERE STORMS POSSIBLE. LARGE HAIL WILL BE THE PRIMARY HAZARD
BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALIZED FLOODING IS
ALSO POSSIBLE. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

ANOTHER STORM SYSTEM WILL DIVE SOUTHEASTWARD TUESDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE TUESDAY NIGHT AND
WEDNESDAY MORNING. SOME OF THESE STORMS MAY STRONG TO
SEVERE...WITH HAIL AND GUSTY WINDS POSSIBLE.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY FRIDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

FOBERT

In the hours before

Local storm report, May 10, 12:14 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1214 AM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             CRAIG                   41.78N 96.36W
05/09/2016  M0.75 INCH       BURT               NE   FIRE DEPT/RESCUE

0347 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E1.00 INCH       LANCASTER          NE   PUBLIC

            SOCIAL MEDIA IMAGE

0408 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M0.88 INCH       LANCASTER          NE   PUBLIC

            84TH - O ST

0408 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            46TH AND O

0413 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M0.88 INCH       LANCASTER          NE   STORM CHASER

            N 63RD AND VINE ST

0416 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            48TH AND VALLEY

0417 PM     HAIL             3 ESE LINCOLN           40.80N 96.63W
05/09/2016  E0.88 INCH       LANCASTER          NE   TRAINED SPOTTER

0445 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            86TH AND HIGHWAY 2

0451 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M1.75 INCH       LANCASTER          NE   TRAINED SPOTTER

            84ST AND HWY 2

0456 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E2.75 INCH       LANCASTER          NE   TRAINED SPOTTER

            SOCIAL MEDIA IMAGE. 158TH AND PIONEERS.

0500 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E4.25 INCH       LANCASTER          NE   TRAINED SPOTTER

            SOCIAL MEDIA IMAGE. ON THE SOUTHEAST SIDE OF TOWN.

0512 PM     HAIL             2 SSE PERU              40.46N 95.72W
05/09/2016  E0.88 INCH       NEMAHA             NE   TRAINED SPOTTER

0518 PM     HAIL             5 SE AUBURN             40.34N 95.77W
05/09/2016  M1.00 INCH       NEMAHA             NE   CO-OP OBSERVER

            0.50 - 1.0 INCH

0518 PM     HAIL             5 SE AUBURN             42.20N 94.81W
05/09/2016  M1.00 INCH       CARROLL            IA   CO-OP OBSERVER

            0.50 - 1.0 INCH

0551 PM     TORNADO          5 NE NEHAWKA            40.88N 95.92W
05/09/2016                   CASS               NE   STORM CHASER

            SEVERAL CHASER REPORTS OF TORNADO NORTHEAST OF NEHAWKA

0628 PM     HAIL             WILBER                  40.48N 96.96W
05/09/2016  E1.75 INCH       SALINE             NE   EMERGENCY MNGR

0629 PM     TSTM WND DMG     1 W NEHAWKA             40.83N 96.01W
05/09/2016                   CASS               NE   STORM CHASER

            COTTONWOOD TREES DOWN...SILO ROLLED INTO FIELD

0639 PM     HAIL             2 E EAGLE               40.82N 96.39W
05/09/2016  E1.00 INCH       CASS               NE   TRAINED SPOTTER

0640 PM     HAIL             1 E ELMWOOD             40.84N 96.28W
05/09/2016  M1.00 INCH       CASS               NE   TRAINED SPOTTER

0656 PM     HAIL             SYRACUSE                40.66N 96.18W
05/09/2016  M1.00 INCH       OTOE               NE   EMERGENCY MNGR

0657 PM     HAIL             3 W FAIRBURY            40.14N 97.23W
05/09/2016  M1.00 INCH       JEFFERSON          NE   EMERGENCY MNGR

0733 PM     HAIL             3 SW WAYNE              42.21N 97.06W
05/09/2016  E1.75 INCH       WAYNE              NE   TRAINED SPOTTER

0746 PM     HAIL             PALMYRA                 40.71N 96.39W
05/09/2016  M1.00 INCH       OTOE               NE   EMERGENCY MNGR

0829 PM     HAIL             ESSEX                   40.83N 95.30W
05/09/2016  E0.88 INCH       PAGE               IA   PUBLIC

0831 PM     HAIL             3 S WAYNE               42.19N 97.02W
05/09/2016  E1.25 INCH       WAYNE              NE   TRAINED SPOTTER

0835 PM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
05/09/2016  M5.20 INCH       LANCASTER          NE   AMATEUR RADIO

            SOUTH 98TH AND HIGHWAY 2 IN SOUTHEAST LINCOLN

0850 PM     HAIL             5 ESE AUBURN            40.36N 95.75W
05/09/2016  M1.25 INCH       NEMAHA             NE   CO-OP OBSERVER

            0.5 TO 1.25 INCH HAIL

0900 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
05/09/2016                   LANCASTER          NE   AMATEUR RADIO

            WATER OVER THE STEVENS CREEK BRIDGE ON HOLDREGE STREET

&&

CZAPOTOC

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:03 PM CDTSevere Thunderstorm WarningOAXCass, Otoe27 min
May 9, 7:09 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline36 min
May 9, 7:19 PM CDTFlash Flood WarningOAXSaline4 hr
May 9, 7:25 PM CDTSevere Thunderstorm WarningOAXOtoe35 min
May 9, 7:35 PM CDTSevere Thunderstorm WarningOAXThurston, Wayne25 min
May 9, 7:41 PM CDTFlash Flood WarningOAXCedar3 hr
May 9, 7:43 PM CDTSpecial Weather StatementOAXNemaha32 min
May 9, 7:55 PM CDTSevere Thunderstorm WarningOAXOtoe35 min
May 9, 7:58 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne32 min
May 9, 8:08 PM CDTSpecial Weather StatementOAXLancaster52 min
May 9, 8:25 PM CDTSpecial Weather StatementOAXWayne50 min
May 9, 8:30 PM CDTFlash Flood WarningOAXCass, Lancaster, Otoe3 hr
May 9, 8:31 PM CDTSevere Thunderstorm WarningOAXWayne29 min
May 9, 8:32 PM CDTFlash Flood WarningOAXWayne3 hr
May 9, 8:36 PM CDTRiver Flood WarningOAXSaline22 hr
May 9, 8:42 PM CDTSpecial Weather StatementOAXGage, Johnson, Nemaha, Pawnee, Richardson48 min
May 9, 8:46 PM CDTSpecial Weather StatementOAXMadison44 min
May 9, 8:58 PM CDTRiver Flood WarningOAXNemaha6 days
May 9, 9:06 PM CDTSevere Thunderstorm WarningOAXMadison, Stanton24 min
May 9, 9:13 PM CDTSpecial Weather StatementOAXCuming47 min
May 9, 9:27 PM CDTSpecial Weather StatementOAXBoone48 min
May 9, 9:44 PM CDTAreal Flood AdvisoryOAXCuming, Madison, Stanton3 hr
May 10, 2:19 AM CDTRiver Flood WarningOAXRichardson7 days
May 10, 5:13 PM CDTSpecial Weather StatementOAXKnox47 min
May 10, 6:10 PM CDTSpecial Weather StatementOAXBoone, Madison, Pierce35 min
May 10, 6:48 PM CDTSpecial Weather StatementOAXMadison, Platte, Wayne27 min
May 9, 7:15 PM CDTSevere Thunderstorm WarningOAXFremont, Page45 min
May 9, 7:17 PM CDTSpecial Weather StatementOAXMills28 min
May 9, 8:00 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page30 min
May 9, 8:17 PM CDTSpecial Weather StatementOAXFremont28 min
May 9, 8:43 PM CDTSpecial Weather StatementOAXMontgomery32 min
May 9, 9:18 PM CDTSpecial Weather StatementOAXMontgomery27 min
May 9, 9:19 PM CDTSpecial Weather StatementOAXFremont26 min
May 9, 9:34 PM CDTSpecial Weather StatementOAXMontgomery26 min
May 9, 9:40 PM CDTSpecial Weather StatementOAXShelby35 min
May 10, 4:33 AM CDTRiver Flood WarningOAXFremont41 hr
May 10, 4:33 AM CDTRiver Flood WarningOAXFremont60 hr

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.